Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 100, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 27, 2014, 8:53 PM CDT for Camden County, Dallas County, Hickory County, Missouri. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2014, 8:53 PM CDT (01:53 UTC)
- Expired
- Apr 27, 2014, 9:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Camden County, MO, Dallas County, MO, Hickory County, MO
The radar
The Springfield radar (KSGF), 84 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 8:57 PM CDT | TSTM WND DMG | 1 N Pittsburg, MO | MULTIPLE RECREATIONAL VEHICLES FLIPPED OVER. ALSO A ROOF WAS TORN OFF OF A BUILDING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 6:26 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 409 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 353 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
408
WUUS53 KSGF 280153
SVRSGF
MOC029-059-085-280230-
/O.NEW.KSGF.SV.W.0100.140428T0153Z-140428T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
853 PM CDT SUN APR 27 2014
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL CAMDEN COUNTY IN CENTRAL MISSOURI...
NORTHERN DALLAS COUNTY IN SOUTHWEST MISSOURI...
EASTERN HICKORY COUNTY IN CENTRAL MISSOURI...
* UNTIL 930 PM CDT
* AT 848 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES SOUTH OF HERMITAGE TO 9 MILES SOUTHWEST OF
URBANA TO 18 MILES SOUTHWEST OF URBANA...AND MOVING NORTHEAST AT 50
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HERMITAGE...MACKS CREEK AND URBANA.
THIS WARNING ALSO INCLUDES HA HA TONKA STATE PARK...LAKE OF THE
OZARKS...POMME DE TERRE LAKE AND POMME DE TERRE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY MORNING FOR
SOUTHERN MISSOURI.
LAT...LON 3795 9274 3789 9279 3789 9286 3782 9287
3765 9317 3780 9319 3781 9352 3807 9317
3806 9307 3810 9307 3813 9304
TIME...MOT...LOC 0153Z 237DEG 49KT 3783 9330 3780 9323
3766 9327
HAIL...<.75IN
WIND...60MPH
$$
WISE2 follow-up statements
942
WWUS53 KSGF 280214
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
914 PM CDT SUN APR 27 2014
MOC059-280224-
/O.CAN.KSGF.SV.W.0100.000000T0000Z-140428T0230Z/
DALLAS MO-
914 PM CDT SUN APR 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DALLAS COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY MORNING FOR
SOUTHERN MISSOURI.
LAT...LON 3813 9304 3795 9274 3790 9279 3790 9317
3806 9317 3806 9307 3810 9307
TIME...MOT...LOC 0214Z 229DEG 51KT 3805 9304 3798 9296
3789 9301
$$
MOC029-085-280230-
/O.CON.KSGF.SV.W.0100.000000T0000Z-140428T0230Z/
CAMDEN MO-HICKORY MO-
914 PM CDT SUN APR 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HICKORY AND WEST CENTRAL CAMDEN COUNTIES UNTIL 930 PM CDT...
AT 911 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF MACKS CREEK TO MACKS CREEK TO 8
MILES SOUTHWEST OF MACKS CREEK...AND MOVING NORTHEAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BRANCH...CLIMAX SPRINGS...MACKS CREEK AND ROACH.
THIS WARNING ALSO INCLUDES HA HA TONKA STATE PARK AND LAKE OF THE
OZARKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY MORNING FOR
SOUTHERN MISSOURI.
LAT...LON 3813 9304 3795 9274 3790 9279 3790 9317
3806 9317 3806 9307 3810 9307
TIME...MOT...LOC 0214Z 229DEG 51KT 3805 9304 3798 9296
3789 9301
HAIL...<.75IN
WIND...60MPH
$$
HATCH925
WWUS53 KSGF 280224
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
924 PM CDT SUN APR 27 2014
MOC029-085-280234-
/O.EXP.KSGF.SV.W.0100.000000T0000Z-140428T0230Z/
CAMDEN MO-HICKORY MO-
924 PM CDT SUN APR 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HICKORY AND WEST
CENTRAL CAMDEN COUNTIES WILL EXPIRE AT 930 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY MORNING FOR
SOUTHERN MISSOURI.
LAT...LON 3813 9304 3795 9274 3790 9279 3790 9317
3806 9317 3806 9307 3810 9307
TIME...MOT...LOC 0224Z 229DEG 51KT 3814 9290 3807 9282
3798 9287
$$
HATCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 8:29 PM CDT, 24 minutes earlier.
Area forecast discussion, Apr 27, 8:29 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 829 PM CDT Sun Apr 27 2014 ...Severe Weather Risk Continues This Evening... .MESOSCALE DISCUSSION... Issued at 820 PM CDT SUN APR 27 2014 An evolution of storm mode was in progress this evening. The discrete supercell storms that exploded along the dry line late in the afternoon had weakened. However a couple of convective line segments had taken shape and intensified in southwestern Missouri. Expect convection to be reinvigorated at least to some degree the remainder of the evening as a coupled jet structure will lead to enhanced upper level divergence over a good portion of the Missouri Ozarks. Strong deep layer shear around 60 kts and most unstable CAPE near 1500 J/KG will be supportive of storm organization through the evening. 0-3 KM bulk shear vectors are supportive of meso vorticies or supercell structures with these line segments with an enhanced wind threat with northeast surges within the line. While low level shear with 0-1 KM helicities on the order of 250 m2/s2 and 0-1 KM bulk shear around 25 kts will be supportive of tornadoes the thermodynamics in the lowest levels cast a little more uncertainty on the risk for tornadoes with low level CAPE diminishing to the east. Overall the risk for all modes severe weather Will continue this evening including tornadoes. However expect the damaging straight line winds the primary risk. Tornado development will be more of the quick spin up variety within meso-vorticies embedded in the line segments. Storms and the severe weather risk will continue across the eastern Ozarks into the early morning hours. Strong convection continues to push north from Arkansas into far south central Missouri. This activity could also be locally severe. Will have to monitor the potential for localized flooding across far south central Missouri as convection trains northward from Arkansas. A Tornado Watch remains in effect for all of the Missouri Ozarks until 2 AM. && .SHORT TERM...(This Evening through Monday) Issued at 248 PM CDT SUN APR 27 2014 Main concern for this evening will be potential storms developing to our west along a dryline currently extending across eastern Kansas and eastern Oklahoma. Latest LAPS analyses show that the airmass immediately ahead of the dryline remains unstable with CAPE values around 2000-3000j/kg with no inhibition. So do not plan to let the current tornado watch go anytime soon. Storms that developed earlier today and continue along the MO/KS border and over the eastern MO Ozarks have produced sporadic hail and severe wind gusts...but likely remain rooted above the boundary layer with convective inhibition values over 100 j/kg. Will keep storm chances going over the entire forecast area through the evening and then begin to taper chances off from west to east after Midnight. Will make last minute adjustments on mention of severe storms in the zone forecast but currently plan to keep severe mention east of Highway 65 through the night...and go with severe for just the evening west of this line. Other concern will be with heavy rainfall over our southeast counties through tonight where a potential mesoscale convective complex is expected to track northeast from Arkansas and add to the rain already received this afternoon. So will post a Flood Watch for Oregon/Shannon/Howell counties for tonight. As we go into late tonight and Monday...will mainly follow NAM timing on ending precip over our eastern zones around Midday. .LONG TERM...(Monday Night through Sunday) Issued at 248 PM CDT SUN APR 27 2014 The upper level low pressure center is expected to become cut off from main upper flow and meander across the upper Midwest through Thursday...which will make timing of precipitation rather tricky as spokes of energy rotate around the upper low. Have a little more confidence in the fact that most of the precipitation should be on the lighter side. Temperatures are still expected to be unseasonably cool with the cutoff low ushering in a Canadian airmass over the region. Wednesday night and Thursday night still look to be the coldest and overall have gone upper 30s to lower 40s for minimums. The upper low will finally shift northeast into the Great Lakes region by Friday with some moderation in temperatures through Sunday. && .AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon) Issued at 1252 PM CDT SUN APR 27 2014 A large and slow moving storm system moving into the central portion of the country will bring several rounds of shower and thunderstorm activity to southwestern Missouri Airfields into the evening hours today. Expect periods of MVFR due to lower ceilings and reduced forward visibility in heavier rainfall associated with convective activity. As this system slowly progresses eastward this evening and tonight...precipitation will abate from west to east. Included a period of low level wind shear at all three airfields this evening due to strong southwesterly flow just above the surface associated with this system. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLOOD WATCH until 7 AM CDT Monday FOR MOZ097-098-106. KS...NONE. && MESOSCALE...Foster SHORT TERM...Terry LONG TERM...Terry AVIATION...Colucci
Hazardous weather outlook, Apr 27, 7:05 PM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 705 PM CDT SUN APR 27 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-290015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 705 PM CDT SUN APR 27 2014 ...STRONG TO SEVERE THUNDERSTORMS THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED TORNADO RISK. SIGNIFICANT HAIL RISK. SIGNIFICANT THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION... NUMEROUS STRONG TO SEVERE THUNDERSTORMS WILL IMPACT EXTREME THE MISSOURI OZARKS THIS EVENING. LARGE HAIL...DAMAGING WIND GUSTS...AND TORNADOES ARE ALL POSSIBLE. A VERY UNSTABLE AIRMASS WILL INTERACT WITH AN APPROACHING DRYLINE TO PRODUCE STRONG TO SEVERE THUNDERSTORMS THROUGH THE EVENING HOURS. STRONG VERTICAL WIND SHEAR WILL ALSO INCREASE THE CHANCES FOR ROTATING THUNDERSTORMS...WHICH HAVE THE POTENTIAL TO PRODUCE LARGE HAIL UP TO TWO INCHES IN DIAMETER...DAMAGING WIND GUSTS TO 70 MPH AND TORNADOES. FLOODING WILL BE POSSIBLE OVER THE MISSOURI OZARKS TONIGHT AS STORMS REPEATED DEVELOP OVER CENTRAL AND NORTHERN ARKANSAS AND TRACK NORTHEAST ACROSS SOUTH CENTRAL MISSOURI...GENERALLY EAST OF A WEST PLAINS TO EMINENCE LINE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A FEW THUNDERSTORMS MAY BE ONGOING ACROSS THE EASTERN OZARKS ON MONDAY MORNING. WIND GUSTS UP TO 30 MPH WILL BE POSSIBLE OVER WESTERN MISSOURI AND SOUTHEAST KANSAS ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT THREE HOURS FOR ALONG AND EAST OF A NEOSHO TO NEVADA LINE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY
In the hours before
Local storm report, Apr 27, 5:25 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
525 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL WILLOW SPRINGS 36.99N 91.97W
04/27/2014 E1.00 INCH HOWELL MO EMERGENCY MNGR
&&
KARDELLLocal storm report, Apr 27, 5:54 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
554 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM TSTM WND DMG BAXTER SPRINGS 37.02N 94.74W
04/27/2014 CHEROKEE KS EMERGENCY MNGR
HEAVY DAMAGE TO SEVERAL HOMES.
&&
KARDELLLocal storm report, Apr 27, 6:53 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
653 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL IRWIN 37.59N 94.29W
04/27/2014 E1.00 INCH BARTON MO EMERGENCY MNGR
&&
KARDELLLocal storm report, Apr 27, 6:54 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
654 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 7 W LAMAR 37.49N 94.40W
04/27/2014 BARTON MO EMERGENCY MNGR
TIN OBSERVED IN TREES
&&
KARDELLLocal storm report, Apr 27, 7:29 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
729 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL NEOSHO 36.87N 94.37W
04/27/2014 E0.75 INCH NEWTON MO TRAINED SPOTTER
&&
KARDELLLocal storm report, Apr 27, 7:30 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
730 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL LICKING 37.50N 91.86W
04/27/2014 E1.00 INCH TEXAS MO PUBLIC
&&
KARDELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:07 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller, Phelps, Pulaski | 38 min |
| Apr 27, 7:29 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Lawrence, Newton | 46 min |
| Apr 27, 7:57 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Lawrence | 48 min |
| Apr 27, 8:20 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Polk | 55 min |
| Apr 27, 8:25 PM CDT | Tornado Warning | SGF | Dade, Polk | 35 min |
| Apr 27, 9:48 PM CDT | Special Weather Statement | SGF | Miller | 27 min |
| Apr 27, 10:39 PM CDT | Special Weather Statement | SGF | Laclede | 36 min |
| Apr 27, 10:47 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Pulaski | 28 min |
| Apr 27, 11:02 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone, Taney | 28 min |
| Apr 27, 11:07 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller, Pulaski | 23 min |
| Apr 27, 11:14 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon | 31 min |
| Apr 27, 11:23 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Stone, Taney, Webster | 52 min |
| Apr 27, 11:24 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller, Pulaski | 51 min |
| Apr 28, 12:06 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Texas, Wright | 39 min |
| Apr 28, 12:19 AM CDT | Severe Thunderstorm Warning | SGF | Oregon | 26 min |
| Apr 28, 12:36 AM CDT | Special Weather Statement | SGF | Texas | 24 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.